Alert archive / New York / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 26, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jun 3, 2020, 7:37 PM EDT for Monroe County, Ontario County, New York. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2020, 7:37 PM EDT (23:37 UTC)
- Expired
- Jun 3, 2020, 8:30 PM EDT
- In force
- 53 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Monroe County, NY, Ontario County, NY
The radar
The Buffalo radar (KBUF), 101 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.6 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1199 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -277 m²/s²
- 0-3 km storm-relative helicity
- -126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
116
WUUS51 KBUF 032337
SVRBUF
NYC055-069-040030-
/O.NEW.KBUF.SV.W.0026.200603T2337Z-200604T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
737 PM EDT Wed Jun 3 2020
The National Weather Service in Buffalo has issued a
* Severe Thunderstorm Warning for...
Southeastern Monroe County in western New York...
Northwestern Ontario County in western New York...
* Until 830 PM EDT..
* At 736 PM EDT, a severe thunderstorm was located near Chili, moving
southeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Rochester, Chili, Canandaigua, Brighton, Gates-North Gates,
Henrietta, Victor, Honeoye Falls, Bristol and Bloomfield.
This includes the following highways...
Interstate 390 between exits 11 and 12.
Interstate 90 between exits 46 and 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4288 7755 4293 7757 4294 7758 4294 7763
4312 7784 4319 7772 4305 7737 4304 7737
4304 7732 4299 7721 4285 7726 4284 7750
TIME...MOT...LOC 2336Z 307DEG 26KT 4309 7769
HAIL...<.75IN
WIND...60MPH
$$
RSH3 follow-up statements
420
WWUS51 KBUF 032344
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
744 PM EDT Wed Jun 3 2020
NYC055-069-040030-
/O.CON.KBUF.SV.W.0026.000000T0000Z-200604T0030Z/
Monroe NY-Ontario NY-
744 PM EDT Wed Jun 3 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR SOUTHEASTERN MONROE AND NORTHWESTERN ONTARIO COUNTIES...
At 744 PM EDT, a severe thunderstorm was located over Henrietta, or
near Brighton, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Rochester, Canandaigua, Brighton, Henrietta, Victor, Honeoye Falls,
Bristol, Bloomfield, Farmington and Mendon.
This includes the following highways...
Interstate 390 between exits 11 and 12.
Interstate 90 between exits 46 and 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4288 7755 4293 7757 4294 7758 4294 7763
4307 7772 4313 7762 4305 7737 4304 7737
4304 7732 4299 7721 4285 7726 4284 7750
TIME...MOT...LOC 2344Z 311DEG 27KT 4305 7762
HAIL...1.00IN
WIND...60MPH
$$
RSH198
WWUS51 KBUF 040011
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
811 PM EDT Wed Jun 3 2020
NYC055-040021-
/O.CAN.KBUF.SV.W.0026.000000T0000Z-200604T0030Z/
Monroe NY-
811 PM EDT Wed Jun 3 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONROE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the county. Therefore, the warning has been cancelled.
LAT...LON 4294 7748 4300 7745 4302 7732 4299 7721
4285 7726 4286 7745
TIME...MOT...LOC 0011Z 306DEG 27KT 4292 7739
$$
NYC069-040030-
/O.CON.KBUF.SV.W.0026.000000T0000Z-200604T0030Z/
Ontario NY-
811 PM EDT Wed Jun 3 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR NORTHWESTERN ONTARIO COUNTY...
At 811 PM EDT, a severe thunderstorm was located over Bloomfield, or
near Canandaigua, moving southeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Canandaigua, Victor, Bloomfield, Farmington, East Bloomfield,
Manchester, Shortsville and Holcomb.
This includes Interstate 90 between exits 44 and 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4294 7748 4300 7745 4302 7732 4299 7721
4285 7726 4286 7745
TIME...MOT...LOC 0011Z 306DEG 27KT 4292 7739
HAIL...<.75IN
WIND...60MPH
$$
RSH761
WWUS51 KBUF 040025
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
825 PM EDT Wed Jun 3 2020
NYC069-040034-
/O.EXP.KBUF.SV.W.0026.000000T0000Z-200604T0030Z/
Ontario NY-
825 PM EDT Wed Jun 3 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ONTARIO COUNTY
WILL EXPIRE AT 830 PM EDT...
The storm which prompted the warning has weakened below severe
limits. Therefore, the warning will be allowed to expire.
LAT...LON 4294 7748 4300 7745 4302 7732 4299 7721
4285 7726 4286 7745
TIME...MOT...LOC 0024Z 307DEG 26KT 4287 7730
$$
RSHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 5:13 PM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jun 3, 5:13 PM EDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 513 PM EDT Wed Jun 3 2020 .SYNOPSIS... Weak high pressure will generally support fair weather tonight through much of Friday. A cold front will allow for some unsettled weather Friday and Friday night...then fair weather will return during the weekend through the first half of next week. && .NEAR TERM /THROUGH THURSDAY/... Weak high pressure will support fair weather for most areas through Thursday. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... Weak high pressure will remain overhead Thursday night before being pushed east out of the region by the next frontal system late Friday. That being said, Thursday night through the first half of Friday will be dry with mostly clear to partly cloudy skies. Lows Thursday night will drop down into the upper 50s in the North Country, whereas the remainder of the region will see low to mid 60s. A weak midlevel trough and surface cold front will slide through the central Great Lakes and Southern Ontario throughout the day on Friday, before developing stronger synoptic support and reaching New York Friday night. That being said, Friday is expected to be primarily dry with the slight chance of a few showers and thunderstorms forming on the mesoscale boundaries forming off of the lakes. 850 mb temperatures are alluding to near +15C temperatures overhead, which will support highs to climb up into the low to mid 80s. The aforementioned to midlevel trough and associated surface cold front will pass through the region Friday night and Saturday morning. As the front passes through, expect scattered showers and storms due to the lack of atmospheric forcing available at this time. Throughout the day on Saturday, the midlevel trough will continue to push east and begin to dig as is encroaches into New England. While the trough will be digging and thus steepening the midlevel lapse rates, the potential for thunderstorms will have ended due to the passage of the front, therefore expect showers throughout the day on Saturday. Also, due to the cold frontal passage, cold air advection will act to hinder the warm highs like the day before, expect highs to be in the 70s. Shower coverage will gradually end from west to east throughout Saturday evening and night as the midlevel trough moves further east into New England. As stated previously, the cold air advection scheme will keep things on the cooler side. Highs will drop into the low to mid 50s Saturday night. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... A stretch of dry weather will develop through the first half of next week as a strong mid/upper level ridge moves from the central US into the Ohio Valley and Great Lakes. This will provide dry weather Sunday through Tuesday. As the ridge moves toward the coast a southerly flow of warmer and wetter (including the remnants of Cristobal) air begins to overspread the region Wednesday. Temperatures will be quite cool on Sunday with highs in the mid to upper 60s and lows in the mid to upper 40s. High temperatures warm to the low 70s on Monday and into the upper 70s to low 80s on Tuesday and Wednesday. && .AVIATION /21Z WEDNESDAY THROUGH MONDAY/... Weak high pressure moving across the region tonight and Thursday will maintain VFR conditions for most areas. The only issue will be some light fog that reduce vsbys to MVFR levels in some areas late tonight. IFR vsbys may develop across parts of the Southern Tier between 8 and 12z. Outlook... Thursday night and Friday...VFR. Friday night through Saturday...Mainly VFR. A few showers possible. Sunday and Monday...VFR. && .MARINE... While fresh southwesterlies will keep choppy conditions in place on Lake Erie early this evening...weak high pressure moving across the Lower Great Lakes will support generally light winds and negligible waves tonight through Friday. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...RSH NEAR TERM...RSH SHORT TERM...EAJ LONG TERM...Levan AVIATION...RSH MARINE...RSH
Hazardous weather outlook, Jun 3, 10:08 AM EDT, 9 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 1008 AM EDT Wed Jun 3 2020 NYZ007-008-019>021-041400- Jefferson-Lewis-Chautauqua-Cattaraugus-Allegany- 1008 AM EDT Wed Jun 3 2020 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. There's a small risk that a few thunderstorms will produce strong gusty winds this afternoon. Any damage would be isolated in nature. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001>006-010>014-085-041400- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Northern Erie- Genesee-Wyoming-Livingston-Ontario-Southern Erie- 1008 AM EDT Wed Jun 3 2020 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-041400- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 1008 AM EDT Wed Jun 3 2020 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf SLZ022-024-041400- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 1008 AM EDT Wed Jun 3 2020 This Hazardous Weather Outlook is for the New York waters of the Saint Lawrence River. .DAY ONE...Today and tonight. There's a small risk that a few thunderstorms will produce strong gusty winds this afternoon. Any damage would be isolated in nature. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Apffel
In the hours before
Special weather statement, Jun 3, 4:06 PM EDT, 3 hours 31 minutes before
Special Weather Statement
National Weather Service Buffalo NY
406 PM EDT Wed Jun 3 2020
NYZ012>014-032030-
Ontario-Livingston-Wyoming-
406 PM EDT Wed Jun 3 2020
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WYOMING...SOUTHERN
LIVINGSTON AND SOUTHWESTERN ONTARIO COUNTIES...
At 403 PM EDT, strong thunderstorms were located over northern
Wyoming County, moving southeast at 50 mph.
Winds in excess of 40 mph are possible with these storms. Very heavy
rainfall is occurring with these storms as well. Rainfall amounts of
an inch to inch and a half in 30 minutes are possible.
Locations impacted include...
Dansville, Letchworth State Park, Perry, Warsaw, Mount Morris,
Conesus, Naples, Varysburg, Groveland, Springwater, Sheldon, Nunda,
Castile, Ossian, Silver Springs, Leicester, Wyoming, Gainesville,
Hermitage and Ossian Center.
This includes Interstate 390 between exits 4 and 7.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4251 7784 4252 7784 4252 7786 4273 7846
4287 7820 4264 7737 4258 7737 4258 7766
4253 7766 4253 7772 4247 7772 4247 7773
TIME...MOT...LOC 2003Z 294DEG 43KT 4272 7806
MitchellSpecial weather statement, Jun 3, 6:43 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Buffalo NY
643 PM EDT Wed Jun 3 2020
NYZ007-032330-
Jefferson-
643 PM EDT Wed Jun 3 2020
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN JEFFERSON
COUNTY...
At 643 PM EDT, strong thunderstorms were clustered near Wellesley
Island State Park, or 19 miles northwest of Fort Drum, moving
southeast at 35 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Fort Drum, Clayton, Wellesley Island State Park, Redwood, Kring Point
State Park, Black River, Philadelphia, Alexandria Bay, Theresa,
Antwerp, Evans Mills, Grindstone, Calcium, Fishers Landing, La
Fargeville, Perch Lake, Plessis, Oxbow, Muskellunge Lake and Great
Bend.
This includes Interstate 81 between exits 49 and 52.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4440 7583 4439 7584 4425 7551 4421 7548
4397 7581 4423 7617 4429 7615 4430 7613
4430 7610 4433 7605 4435 7601 4434 7597
4440 7586
TIME...MOT...LOC 2243Z 308DEG 30KT 4431 7595
RSHSpecial weather statement, Jun 3, 7:24 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Buffalo NY
724 PM EDT Wed Jun 3 2020
NYZ003-040000-
Monroe-
724 PM EDT Wed Jun 3 2020
...A STRONG THUNDERSTORM WILL AFFECT MONROE COUNTY...
At 724 PM EDT, a strong thunderstorm was located over Chili, moving
southeast at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Rochester, Greece, Irondequoit, Chili, Brockport, East Rochester,
Hilton, Fairport, Brighton, Gates-North Gates, Henrietta, Penfield,
Spencerport, Scottsville, Churchville, Rush, Pittsford, Strong
Memorial Hospital, North Chili and Martin.
This includes the following highways...
Interstate 390 between exits 11 and 12.
Interstate 90 near exit 46.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4313 7790 4313 7791 4316 7795 4334 7797
4315 7739 4301 7751 4294 7768
TIME...MOT...LOC 2324Z 307DEG 26KT 4314 7774
RSHThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 9:05 PM EDT | Special Weather Statement | BUF | Erie, Genesee, Niagara, Orleans, Wyoming | 55 min |
| Jun 2, 9:47 PM EDT | Special Marine Warning | BUF | 58 min | |
| Jun 2, 10:13 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Niagara | 62 min |
| Jun 2, 10:27 PM EDT | Special Marine Warning | BUF | 93 min | |
| Jun 2, 10:49 PM EDT | Severe Thunderstorm Warning | BUF | Erie | 56 min |
| Jun 2, 10:53 PM EDT | Special Weather Statement | BUF | Genesee | 52 min |
| Jun 2, 11:06 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Livingston, Monroe, Ontario, Orleans | 54 min |
| Jun 2, 11:28 PM EDT | Flash Flood Warning | BUF | Erie, Niagara | 3 hr |
| Jun 2, 11:40 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus, Erie, Wyoming | 65 min |
| Jun 2, 11:43 PM EDT | Special Marine Warning | BUF | 46 min | |
| Jun 3, 12:25 AM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus | 65 min |
| Jun 3, 5:43 AM EDT | Special Weather Statement | BUF | Chautauqua | 62 min |
| Jun 3, 6:17 AM EDT | Special Weather Statement | BUF | Erie, Niagara | 73 min |
| Jun 3, 6:26 AM EDT | Special Marine Warning | BUF | 34 min | |
| Jun 3, 6:39 AM EDT | Special Weather Statement | BUF | Erie | 36 min |
| Jun 3, 4:06 PM EDT | Special Weather Statement | BUF | Livingston, Wyoming | 24 min |
| Jun 3, 6:09 PM EDT | Special Marine Warning | BUF | 50 min | |
| Jun 3, 6:39 PM EDT | Special Marine Warning | BUF | 66 min | |
| Jun 3, 6:43 PM EDT | Special Weather Statement | BUF | Jefferson | 47 min |
| Jun 3, 7:01 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis | 44 min |
| Jun 3, 7:24 PM EDT | Special Weather Statement | BUF | Monroe | 36 min |
Nearby
Severe Thunderstorm Warnings in New York, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.